... ago. I am currently still bleeding and experiences mild cramps. Is this normal? Should I be worried that my mirena has fallen out or moved? I have been having unprotected sex and worry about getting pregnant especially since I've been on this birth control for such a short time.
If you check it you will find the strings. Its normal to have weird bleeding when you first start any hormonal birth control. Unless its an excessive amount its nothing to worry about. It takes a few months for your body to get used to the hormones.
Don't worry. You can have abnormal bleeding for 3-6 months it just depends on the person. I have had the Mirena since October 14, 2014 and I myself have been experiencing unusual bleeding. I have talked things over with my doctor and it's perfectly normal. I have also done research as well on the Mirena. According to the FDA you can also experience other problems such as headaches, vision problems, hot flashes, mood swings and even libido, weight gain and loss of appetite of which of these problems all may not occur but it depends on the person. I am not trying to scare you but all the research I have done these things can occur. I am one of those that experienced almost all of these symptoms. But these will eventually go away as so I am told. My advice to you is to stick with it and in the end it will all pay off. Also ask your doctor or doctors about it.
Be sure you get more than opinion though because not all doctors will tell you these things, Good luck and I hope this will help you
I also had similar, bleeding and cramping lower abdomen after MIrena (have it already for two weeks)and since then I am bleeding and cramping. I had desided for Mirena for prolonged heavy bleeding problem, but had not achived the result. I dont know what to do?
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Jan 2013 • 2 answers
I'm on my 4th month of sprintec birth control. I've never had problems with bleeding between periods
Updated 8 Aug 2013 • 1 answer
Updated 9 Apr 2015 • 1 answer
Updated 8 Mar 2016 • 1 answer
Updated 12 Jan 2018 • 1 answer